doi: 10.3934/era.2021017

On a general homogeneous three-dimensional system of difference equations

1. 

LMAM Laboratory, Department of Mathematics, Mohamed Seddik Ben Yahia University, Jijel, Algeria

2. 

Department of Mathematics and Computer Sciences, Necmettin Erbakan University, Konya, Turkey

3. 

ENS Assia Djebar Constantine and LMAM Laboratory, Mohamed Seddik Ben Yahia University, Jijel, Algeria

* Corresponding author: ntouafek@gmail.com

Received  October 2020 Revised  January 2021 Published  March 2021

In this work, we study the behavior of the solutions of following three-dimensional system of difference equations
$ \begin{equation*} x_{n+1} = f(y_{n}, y_{n-1}), \, y_{n+1} = g(z_{n}, z_{n-1}), \, z_{n+1} = h(x_{n}, x_{n-1}) \end{equation*} $
where
$ n\in \mathbb{N}_{0} $
, the initial values
$ x_{-1} $
,
$ x_{0} $
,
$ y_{-1} $
,
$ y_{0} $
$ z_{-1} $
,
$ z_{0} $
are positive real numbers, the functions
$ f, \, g, \, h:\, \left(0, +\infty\right)^{2}\rightarrow\left(0, +\infty\right) $
are continuous and homogeneous of degree zero. By proving some general convergence theorems, we have established conditions for the global stability of the corresponding unique equilibrium point. We give necessary and sufficient conditions on existence of prime period two solutions of the above mentioned system. Also, we prove a result on oscillatory solutions. As applications of the obtained results, some particular systems of difference equations defined by homogeneous functions of degree zero are investigated. Our results generalize some existing ones in the literature.
Citation: Nouressadat Touafek, Durhasan Turgut Tollu, Youssouf Akrour. On a general homogeneous three-dimensional system of difference equations. Electronic Research Archive, doi: 10.3934/era.2021017
References:
[1]

M. A. E. Abdelrahman, On the difference equation $z_{m+1} = f(z_m, z_{m-1}, ..., z_{m-k})$, J. Taibah Univ. Sci., 13 (2019), 1014-1021.   Google Scholar

[2]

A. M. AmlehE. A. GroveG. Ladas and D. A. Georgiou, On the recursive seqience $x_{n+1} = \alpha+\frac{x_{n-1}}{ x_{n}}$, J. Math. Anal. Appl., 233 (1999), 790-798.  doi: 10.1006/jmaa.1999.6346.  Google Scholar

[3]

K. C. Border, Euler's Theorem for homogeneous functions, 2017. Available from: http://www.its.caltech.edu/ kcborder/Courses/Notes/EulerHomogeneity.pdf. Google Scholar

[4]

I. DekkarN. Touafek and Y. Yazlik, Global stability of a third-order nonlinear system of difference equations with period-two coefficients, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat., 111 (2017), 325-347.  doi: 10.1007/s13398-016-0297-z.  Google Scholar

[5]

R. DeVault and S. W. Scultz, On the dynamics of $x_{n+1} = {\beta x_n+\gamma x_{n-1}\over Bx_n+Dx_{n-2}}$, Commun. Appl. Nonlinear Anal., 12 (2005), 35-39.   Google Scholar

[6]

S. Elaydi, An Introduction to Difference Equations, Undergraduate Texts in Mathematics, Springer, 2005.  Google Scholar

[7]

E. M. Elsayed, New method to obtain periodic solutions of period two and three of a rational difference equation, Nonlinear Dynam., 79 (2015), 241-250.  doi: 10.1007/s11071-014-1660-2.  Google Scholar

[8]

E. A. Grove and G. Ladas, Periodicities in Nonlinear Difference Equations, Advances in Discrete Mathematics and Applications Volume 4, Chapman and hall/CRC, 2005.  Google Scholar

[9]

M. Gümüş, The global asymptotic stability of a system of difference equations, J. Difference Equ. Appl., 24 (2018), 976-991.  doi: 10.1080/10236198.2018.1443445.  Google Scholar

[10]

N. HaddadN. Touafek and J. F. T. Rabago, Solution form of a higher-order system of difference equations and dynamical behavior of its special case, Math. Methods Appl. Sci., 40 (2017), 3599-3607.  doi: 10.1002/mma.4248.  Google Scholar

[11]

Y. HalilmN. Touafek and Y. Yazlik, Dynamic behavior of a second-order nonlinear rational difference equation, Turkish J. Math., 39 (2015), 1004-1018.  doi: 10.3906/mat-1503-80.  Google Scholar

[12]

T. F. Ibrahim and N. Touafek, On a third order rational difference equation with variable coeffitients, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 20 (2013), 251-264.   Google Scholar

[13]

V. L. Kocić and G. Ladas, Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Mathematics and its Applications, Kluwer Academic Publisher, volume 256, 1993. doi: 10.1007/978-94-017-1703-8.  Google Scholar

[14]

A. S. Kurbanli, C. Çinar and I. Yalçinkaya, On the behavior of positive solutions of the system of rational difference equations $x_{n+1} = x_{n-1}/(y_{n}x_{n+1}+1)$, $ y_{n+1} = y_{n-1}/(x_{n}y_{n+1}+1)$, Math. Comput. Modelling, 53 (2011), 1261–1267. doi: 10.1016/j.mcm.2010.12.009.  Google Scholar

[15]

O. Moaaz, Comment on New method to obtain periodic solutions of period two and three of a rational difference equation [Nonlinear Dyn 79:241-250], Nonlinear Dyn., 88 (2017), 1043-1049.   Google Scholar

[16]

O. Moaaz, Dynamics of difference equation $x_{n+1} = f(x_{n-l}, x_{n-k})$, Adv. Difference Equ., 2018 (2018), Paper No. 447, 14 pp. doi: 10.1186/s13662-018-1896-0.  Google Scholar

[17]

O. Moaaz, D. Chalishajar and O. Bazighifan, Some qualitative behavior of solutions of general class of difference equations, Mathematics, 7 (2019), Article 585, 12 pp. Google Scholar

[18]

O. Özkan, A. S. Kurbanli, On a system of difference equations, Discrete Dyn. Nat. Soc., 2013 (2013), Art. ID 970316, 7 pp. doi: 10.1155/2013/970316.  Google Scholar

[19]

S. Stević, Representation of solutions of bilinear difference equations in terms of generalized Fibonacci sequences, Electron. J. Qual. Theory Differ. Equ., 2014 (2014), Article no. 67, 15 pp. doi: 10.14232/ejqtde.2014.1.67.  Google Scholar

[20]

N. TaskaraD. T. TolluN. Touafek and Y. Yazlik, A solvable system of difference equations, Commun. Korean Math. Soc., 35 (2020), 301-319.  doi: 10.4134/CKMS.c180472.  Google Scholar

[21]

D. T. Tollu and I. Yalçinkaya, Global behavior of a three-dimensional system of difference equations of order three, Commun. Fac. Sci. Univ. Ank., Ser. A1, Math. Stat., 68 (2019), no. 1, 1–16. doi: 10.31801/cfsuasmas.443530.  Google Scholar

[22]

N. Touafek, On a second order rational difference equation, Hacet. J. Math. Stat., 41 (2012), 867-874.   Google Scholar

[23]

N. Touafek, On a general system of difference equations defined by homogeneous functions, Math. Slovaca, to appear. Google Scholar

[24]

C. WangX. JingX. Hu and R. Li, On the periodicity of a max-type rational difference equation, J. Nonlinear Sci. Appl., 10 (2017), 4648-4661.  doi: 10.22436/jnsa.010.09.08.  Google Scholar

[25]

I. YalcinkayaC. Cinar and D. Simsek, Global asymptotic stability of a system of difference equations, Appl. Anal., 87 (2008), 677-687.  doi: 10.1080/00036810802140657.  Google Scholar

[26]

I. Yalcinkaya and D. T. Tollu, Global behavior of a second-order system of difference equations, Adv. Stud. Contemp. Math. Kyungshang, 26 (2016), 653-667.   Google Scholar

[27]

Y. YazlikE. M. Elsayed and N. Taskara, On the behaviour of the solutions of difference equation systems, J. Comput. Anal. Appl., 16 (2014), 932-941.   Google Scholar

[28]

Y. Yazlik and M. Kara, On a solvable system of difference equations of higher-order with period two coefficients, Commun. Fac. Sci. Univ. Ank. Ser. A1. Math. Stat., 68 (2019), 1675-1693.  doi: 10.31801/cfsuasmas.548262.  Google Scholar

[29]

Y. YazlikD. T. Tollu and N. Taskara, On the solutions of a three-dimensional system of difference equations, Kuwait J. Sci., 43 (2016), 95-111.   Google Scholar

show all references

References:
[1]

M. A. E. Abdelrahman, On the difference equation $z_{m+1} = f(z_m, z_{m-1}, ..., z_{m-k})$, J. Taibah Univ. Sci., 13 (2019), 1014-1021.   Google Scholar

[2]

A. M. AmlehE. A. GroveG. Ladas and D. A. Georgiou, On the recursive seqience $x_{n+1} = \alpha+\frac{x_{n-1}}{ x_{n}}$, J. Math. Anal. Appl., 233 (1999), 790-798.  doi: 10.1006/jmaa.1999.6346.  Google Scholar

[3]

K. C. Border, Euler's Theorem for homogeneous functions, 2017. Available from: http://www.its.caltech.edu/ kcborder/Courses/Notes/EulerHomogeneity.pdf. Google Scholar

[4]

I. DekkarN. Touafek and Y. Yazlik, Global stability of a third-order nonlinear system of difference equations with period-two coefficients, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat., 111 (2017), 325-347.  doi: 10.1007/s13398-016-0297-z.  Google Scholar

[5]

R. DeVault and S. W. Scultz, On the dynamics of $x_{n+1} = {\beta x_n+\gamma x_{n-1}\over Bx_n+Dx_{n-2}}$, Commun. Appl. Nonlinear Anal., 12 (2005), 35-39.   Google Scholar

[6]

S. Elaydi, An Introduction to Difference Equations, Undergraduate Texts in Mathematics, Springer, 2005.  Google Scholar

[7]

E. M. Elsayed, New method to obtain periodic solutions of period two and three of a rational difference equation, Nonlinear Dynam., 79 (2015), 241-250.  doi: 10.1007/s11071-014-1660-2.  Google Scholar

[8]

E. A. Grove and G. Ladas, Periodicities in Nonlinear Difference Equations, Advances in Discrete Mathematics and Applications Volume 4, Chapman and hall/CRC, 2005.  Google Scholar

[9]

M. Gümüş, The global asymptotic stability of a system of difference equations, J. Difference Equ. Appl., 24 (2018), 976-991.  doi: 10.1080/10236198.2018.1443445.  Google Scholar

[10]

N. HaddadN. Touafek and J. F. T. Rabago, Solution form of a higher-order system of difference equations and dynamical behavior of its special case, Math. Methods Appl. Sci., 40 (2017), 3599-3607.  doi: 10.1002/mma.4248.  Google Scholar

[11]

Y. HalilmN. Touafek and Y. Yazlik, Dynamic behavior of a second-order nonlinear rational difference equation, Turkish J. Math., 39 (2015), 1004-1018.  doi: 10.3906/mat-1503-80.  Google Scholar

[12]

T. F. Ibrahim and N. Touafek, On a third order rational difference equation with variable coeffitients, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 20 (2013), 251-264.   Google Scholar

[13]

V. L. Kocić and G. Ladas, Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Mathematics and its Applications, Kluwer Academic Publisher, volume 256, 1993. doi: 10.1007/978-94-017-1703-8.  Google Scholar

[14]

A. S. Kurbanli, C. Çinar and I. Yalçinkaya, On the behavior of positive solutions of the system of rational difference equations $x_{n+1} = x_{n-1}/(y_{n}x_{n+1}+1)$, $ y_{n+1} = y_{n-1}/(x_{n}y_{n+1}+1)$, Math. Comput. Modelling, 53 (2011), 1261–1267. doi: 10.1016/j.mcm.2010.12.009.  Google Scholar

[15]

O. Moaaz, Comment on New method to obtain periodic solutions of period two and three of a rational difference equation [Nonlinear Dyn 79:241-250], Nonlinear Dyn., 88 (2017), 1043-1049.   Google Scholar

[16]

O. Moaaz, Dynamics of difference equation $x_{n+1} = f(x_{n-l}, x_{n-k})$, Adv. Difference Equ., 2018 (2018), Paper No. 447, 14 pp. doi: 10.1186/s13662-018-1896-0.  Google Scholar

[17]

O. Moaaz, D. Chalishajar and O. Bazighifan, Some qualitative behavior of solutions of general class of difference equations, Mathematics, 7 (2019), Article 585, 12 pp. Google Scholar

[18]

O. Özkan, A. S. Kurbanli, On a system of difference equations, Discrete Dyn. Nat. Soc., 2013 (2013), Art. ID 970316, 7 pp. doi: 10.1155/2013/970316.  Google Scholar

[19]

S. Stević, Representation of solutions of bilinear difference equations in terms of generalized Fibonacci sequences, Electron. J. Qual. Theory Differ. Equ., 2014 (2014), Article no. 67, 15 pp. doi: 10.14232/ejqtde.2014.1.67.  Google Scholar

[20]

N. TaskaraD. T. TolluN. Touafek and Y. Yazlik, A solvable system of difference equations, Commun. Korean Math. Soc., 35 (2020), 301-319.  doi: 10.4134/CKMS.c180472.  Google Scholar

[21]

D. T. Tollu and I. Yalçinkaya, Global behavior of a three-dimensional system of difference equations of order three, Commun. Fac. Sci. Univ. Ank., Ser. A1, Math. Stat., 68 (2019), no. 1, 1–16. doi: 10.31801/cfsuasmas.443530.  Google Scholar

[22]

N. Touafek, On a second order rational difference equation, Hacet. J. Math. Stat., 41 (2012), 867-874.   Google Scholar

[23]

N. Touafek, On a general system of difference equations defined by homogeneous functions, Math. Slovaca, to appear. Google Scholar

[24]

C. WangX. JingX. Hu and R. Li, On the periodicity of a max-type rational difference equation, J. Nonlinear Sci. Appl., 10 (2017), 4648-4661.  doi: 10.22436/jnsa.010.09.08.  Google Scholar

[25]

I. YalcinkayaC. Cinar and D. Simsek, Global asymptotic stability of a system of difference equations, Appl. Anal., 87 (2008), 677-687.  doi: 10.1080/00036810802140657.  Google Scholar

[26]

I. Yalcinkaya and D. T. Tollu, Global behavior of a second-order system of difference equations, Adv. Stud. Contemp. Math. Kyungshang, 26 (2016), 653-667.   Google Scholar

[27]

Y. YazlikE. M. Elsayed and N. Taskara, On the behaviour of the solutions of difference equation systems, J. Comput. Anal. Appl., 16 (2014), 932-941.   Google Scholar

[28]

Y. Yazlik and M. Kara, On a solvable system of difference equations of higher-order with period two coefficients, Commun. Fac. Sci. Univ. Ank. Ser. A1. Math. Stat., 68 (2019), 1675-1693.  doi: 10.31801/cfsuasmas.548262.  Google Scholar

[29]

Y. YazlikD. T. Tollu and N. Taskara, On the solutions of a three-dimensional system of difference equations, Kuwait J. Sci., 43 (2016), 95-111.   Google Scholar

[1]

Amira Khelifa, Yacine Halim. Global behavior of P-dimensional difference equations system. Electronic Research Archive, , () : -. doi: 10.3934/era.2021029

[2]

Yuzhou Tian, Yulin Zhao. Global phase portraits and bifurcation diagrams for reversible equivariant Hamiltonian systems of linear plus quartic homogeneous polynomials. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2941-2956. doi: 10.3934/dcdsb.2020214

[3]

Hongjie Dong, Xinghong Pan. On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021049

[4]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[5]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[6]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[7]

Jianfeng Lv, Yan Gao, Na Zhao. The viability of switched nonlinear systems with piecewise smooth Lyapunov functions. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1825-1843. doi: 10.3934/jimo.2020048

[8]

Simão Correia, Mário Figueira. A generalized complex Ginzburg-Landau equation: Global existence and stability results. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021056

[9]

Guangying Lv, Jinlong Wei, Guang-an Zou. Noise and stability in reaction-diffusion equations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021005

[10]

Davide La Torre, Simone Marsiglio, Franklin Mendivil, Fabio Privileggi. Public debt dynamics under ambiguity by means of iterated function systems on density functions. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021070

[11]

Marcel Braukhoff, Ansgar Jüngel. Entropy-dissipating finite-difference schemes for nonlinear fourth-order parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3335-3355. doi: 10.3934/dcdsb.2020234

[12]

Pengfei Wang, Mengyi Zhang, Huan Su. Input-to-state stability of infinite-dimensional stochastic nonlinear systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021066

[13]

Dariusz Idczak. A Gronwall lemma for functions of two variables and its application to partial differential equations of fractional order. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021019

[14]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[15]

Liangliang Ma. Stability of hydrostatic equilibrium to the 2D fractional Boussinesq equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021068

[16]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[17]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2699-2723. doi: 10.3934/dcds.2020382

[18]

Masashi Wakaiki, Hideki Sano. Stability analysis of infinite-dimensional event-triggered and self-triggered control systems with Lipschitz perturbations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021021

[19]

Xiongxiong Bao, Wan-Tong Li. Existence and stability of generalized transition waves for time-dependent reaction-diffusion systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3621-3641. doi: 10.3934/dcdsb.2020249

[20]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (3) : 955-974. doi: 10.3934/cpaa.2021001

 Impact Factor: 0.263

Article outline

Figures and Tables

[Back to Top]